MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8935H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.For incident # 2 - suture breakage during tying - (b)(4).Did only 1 suture breakage occur during this single vessel anastomosis surgery? if no, please provide number.Event/procedure date? please specify procedure name? device return status/follow up?.
 
Event or Problem Description
It was reported that the patient underwent unknown anastomosis surgery in 2021 and the suture was used.The suture broke when a surgeon was trying to tie the suture.The patient had to have another stitch in vessel.There were no patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 06/18/2021.Additional information was requested, and the following was obtained: 1.For incident # 2 - suture breakage during tying - (b)(4).Did only 1 suture breakage occur during this single vessel anastomosis surgery? response: yes, just once.2.Device return status/follow up? as per note (b)(4) 42x code: 8935h, prolene suture 36"(90cm) 4-0 blu have been shipped all together for (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 7/20/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device batch qgbaux, and no non-conformances were identified.Additional h6 component code: g07002 ¿ reported condition not confirmed.Additional h3 investigation summary: a sealed box with thirty-six packets and an opened box with six packets of product code 8935h were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.In order to evaluate the conditions of thirteen returned samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the tensile strength result were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.

Brand Name
PROLENE SUTURE 36"(90CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12002374
Report Number2210968-2021-05557
Device Sequence Number3411005
Product Code GAW
UDI-Device Identifier10705031022089
UDI-Public10705031022089
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number8935H
Device Catalogue Number8935H
Device Lot NumberQGBAUX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer06/15/2021
06/23/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date06/18/2021
07/20/2021
Patient Sequence Number1